A Caltech Library Service

Tunneling potentials for the tunneling action: gauge invariance

Arunasalam, Suntharan and Ramsey-Musolf, Michael J. (2022) Tunneling potentials for the tunneling action: gauge invariance. Journal of High Energy Physics, 2022 (8). ISSN 1029-8479. doi:10.1007/jhep08(2022)138.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


We formulate a procedure to obtain a gauge-invariant tunneling rate at zero temperature using the recently developed tunneling potential approach. This procedure relies on a consistent power counting in gauge coupling and a derivative expansion. The tunneling potential approach, while numerically more efficient than the standard bounce solution method, inherits the gauge-dependence of the latter when naïvely implemented. Using the Abelian Higgs model, we show how to obtain a tunneling rate whose residual gauge-dependence arises solely from the polynomial approximations adopted in the tunneling potential computation.

Item Type:Article
Related URLs:
URLURL TypeDescription Article
Ramsey-Musolf, Michael J.0000-0001-8110-2479
Additional Information:We thank J. Löfgren and T.V.I. Tenkanen for helpful discussions and J. Löfgren for a careful reading of this manuscript. This work was supported in part under National Natural Science Foundation of China grant No. 19Z103010239.
Funding AgencyGrant Number
National Natural Science Foundation of China19Z103010239
Issue or Number:8
Record Number:CaltechAUTHORS:20220908-183615528
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:116627
Deposited By: Donna Wrublewski
Deposited On:07 Sep 2022 22:23
Last Modified:08 Sep 2022 18:37

Repository Staff Only: item control page